Hi all, I am still in remission from ra😀: Six months... - NRAS

NRAS

29,972 members35,832 posts

Hi all, I am still in remission from ra😀

gilox
gilox

Six months since I was able to stop all meds, which is great, but now have a really itchy skin,(face, upper chest ,arms) seen practice nurse (twice) put onto high dose anti histamine, three weeks later, & no improvement, saw doctor, Wednesday, gave me piriton to take at night as I was not able to sleep, woke at 2.30 am, to find I must have been scratching in my sleep! Does anyone on here have a similar problem? If so how long did it take for tablets to work? Please help if you can, I'm getting desperate!

12 Replies
oldestnewest

Try Epsom and sea salt baths. Helps me a fair bit.

gilox
gilox in reply to Nettac

That sounds good, but we only have a shower! Thank you though for replying, think I may try it on my face from the wash basin !

Nettac
Nettac in reply to gilox

Oh yes, just use a flannel or sponge. I do this when too stiff to get in the tub. It's helped my psoriasis.

First off, well done for your sustained remission. You must be delighted!

As for itching, I thought piriton worked quite quickly so sounds like another trip to doctor is needed.

gilox
gilox in reply to helixhelix

It's been wonderful! Have just rubbed my arm raw, it's so horrible🙁But hoping it will clear soon.

I am the same itch all over even my scalp as i scratch one bit it just moves to another.

gilox
gilox in reply to beeckey

Sounds just like me!had a better night, but crazy itching this morning!

Mandalou
Mandalou in reply to beeckey

What meds are you on beeckey ?

I ask because a roving itch as you describe is sign of a drug allergy.

I have it either from the Hydroxy or from Benepali.

I have a prescription for Certrizine Hydrochloride which is Benadryl.

I can take five times the normal dose if the itch is bad.

I am now just taking 20 mg , 10mg with my morning dose of Hydroxy and 10mg with my evening dose.

I also have them with me always to pop one in if It plays up.

Mx

beeckey
beeckey in reply to Mandalou

Hi Mandalou I am on tocilizumab Metoject Amitriptyline lisinopril Simvastatin Omeprazole but been on them for a long time so nothing new.I have an itch before but nowhere near as this

Mandalou
Mandalou in reply to beeckey

Hi Beekey,

Thanks for getting back to me.

Do Antihistamines have any effect at all? Have you tried any?

It's true what widgie says below that showers exacererbate the itch from a drug allergy.

The body is such a complex thing isn't it?

Hope you get some relief and you gave an understanding GP.

Mx

Stopped having showers. Found the needling of the water jets really exacerbated things.

Now have occasional baths with plenty of oil but mostly use a flannel and keep the water down to the minimum.

Many years ago, would scratch myself raw and was developing ulcers on my legs. Since becoming dirtier, all is much much better

Love that last comment! I have started to wonder if the problem could be ourwater supply, we have had to filter our water for years, but now even that is not working, we now only have bottled water for drinking, as even hot drinks have a bleach taste!

You may also like...